MAUDE Adverse Event Report: RICHARD WOLF GERMANY (RWGMBH) GRASPING FORCEPS INSERT

RICHARD WOLF GERMANY (RWGMBH) GRASPING FORCEPS INSERT
Model Number 8393.293
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/05/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Facility called (b)(4), during a procedure, to report the device in question broke.One of the grasping jaws broke off and facility was not 100% sure all parts of device had been accounted for.Facility requested drawing of device and indicated patient was in process of being x-rayed in an effort to assure all parts were removed.No injury to patient reported.Facility has not supplied the lot # of device, therefore the manufacturer date, purchase date and service dates are unknown at this time.Facility has purchased (b)(4) similar devices (id #8393.293) since feb2014.There has been one similar incident,on this specific device (id #8393.293), in the last three years (mdr #1418479-2014-00045).Facility has been contacted twice, via email, in an effort to gather additional and missing information for this report.No response as of 09/29/2017.As of 29sep2017, device has not been returned to (b)(4).Device will be sent to manufacturer for investigation if and when it is returned to (b)(4).(b)(4) considers this matter closed.However, in the event (b)(4) receives any additional information, (b)(4) will provide the manufacturer of device with the information.
 
Additional Manufacturer Narrative
Follow up #1, the following was updated/completed: patient information, product problem, suspect device, initial report, importer (device), corrected/additional data.Richard wolf medical instruments corporation (rwmic) received a medwatch (b)(4) from user facility on 11oct2017 with additional information concerning the event, which occurred on (b)(6) 2017.New information added to this follow up report.Rmic considers this matter closed.However, in the event rwmic receives any additional information a follow report will be submitted to fda.
 
Event or Problem Description
Follow up report #1.Procedure performed - robotic total laparoscopic hysterectomy with morcellator.X-ray performed on patient and three metallic densities were found over patients abdomen.Foreign objects were left in patients abdomen due to risk of further exploration to patients health.

Brand Name
GRASPING FORCEPS INSERT
Common Device Name
GRASPING FORCEPS INSERT
Manufacturer (Section D)
RICHARD WOLF GERMANY (RWGMBH)
registration number 9611102
32 pforzheimer street
knittlingen, 75438
GM  75438
MDR Report Key6906443
Report Number1418479-2017-00023
Device Sequence Number745905
Product Code GEI
UDI-Device Identifier04055207015995
UDI-Public04055207015995
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/05/2017
Report Date (Section F) 10/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number8393.293
Device Catalogue Number8393.293
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/05/2017
Event Location Hospital
Date Report to Manufacturer10/17/2017
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/29/2017
Supplement Report FDA Received Date10/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age46 YR
Patient Weight86
Date Report Sent to FDA10/17/2017